Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2014, 3:55 PM CDT for Copiah County, Hinds County, Lincoln County, Mississippi. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2014, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 8, 2014, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Hinds County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:10 PM CDT | TSTM WND DMG | 1 N Hazlehurst, MS | TREES DOWN AT US HWY 51 AND GEORGETOWN ROAD |
| Apr 8, 4:10 PM CDT | TSTM WND DMG | Hazlehurst, MS | EMA REPORTS STRONG WINDS BLEW A TREE DOWN ACROSS HWY 51 SOUTH AND RIPPED THE FLAG OFF THE POLE AT THE EOC |
| Apr 8, 4:15 PM CDT | TSTM WND DMG | Brookhaven, MS | SEVERAL TREES DOWN ACROSS LINCOLN COUNTY AND THE CITY OF BROOKHAVEN WITH SOME MINOR POWER OUTAGES. NUMEROUS REPORTS OF PEA SIZED HAIL AS WELL. |
| Apr 8, 4:20 PM CDT | HAIL 0.25 | 1 Ne Brookhaven, MS | PEA SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS54 KJAN 082055
SVRJAN
MSC029-049-085-082145-
/O.NEW.KJAN.SV.W.0097.140408T2055Z-140408T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT TUE APR 8 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 355 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UTICA TO BARLOW TO CASEYVILLE...AND MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DENTVILLE AROUND 400 PM CDT.
GLANCY AND LOYD STAR AROUND 410 PM CDT.
GALLMAN AROUND 415 PM CDT.
MARTINSVILLE AND HAZLEHURST AROUND 420 PM CDT.
WESSON AND TERRY AROUND 425 PM CDT.
HOPEWELL AROUND 435 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BEAUREGARD AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 9074 3198 9072 3212 9067 3211 9023
3204 9023 3203 9025 3202 9022 3194 9020
3193 9017 3191 9017 3188 9014 3184 9016
3183 9014 3180 9015 3177 9011 3172 9024
3155 9025
TIME...MOT...LOC 2055Z 271DEG 30KT 3212 9058 3187 9062
3164 9069
HAIL...0.75IN
WIND...60MPH
$$
DHB3 follow-up statements
700
WWUS54 KJAN 082109
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT TUE APR 8 2014
MSC029-049-085-082145-
/O.CON.KJAN.SV.W.0097.000000T0000Z-140408T2145Z/
LINCOLN MS-HINDS MS-COPIAH MS-
409 PM CDT TUE APR 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COPIAH...
SOUTHERN HINDS AND NORTHERN LINCOLN COUNTIES UNTIL 445 PM CDT...
AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DRY GROVE TO HAZLEHURST TO LOYD STAR...AND MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
MARTINSVILLE AND CRYSTAL SPRINGS AROUND 415 PM CDT.
TERRY AND WESSON AROUND 420 PM CDT.
HOPEWELL AROUND 430 PM CDT.
ROCKPORT AROUND 440 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BEAUREGARD AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 9074 3198 9072 3212 9067 3211 9023
3204 9023 3203 9025 3202 9022 3194 9020
3193 9017 3191 9017 3188 9014 3184 9016
3183 9014 3180 9015 3177 9011 3172 9024
3155 9025
TIME...MOT...LOC 2110Z 271DEG 30KT 3207 9039 3185 9040
3162 9054
HAIL...0.75IN
WIND...60MPH
$$
DHB809
WWUS54 KJAN 082116
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE APR 8 2014
MSC029-049-085-082145-
/O.CON.KJAN.SV.W.0097.000000T0000Z-140408T2145Z/
LINCOLN MS-HINDS MS-COPIAH MS-
416 PM CDT TUE APR 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COPIAH...
SOUTHERN HINDS AND NORTHERN LINCOLN COUNTIES UNTIL 445 PM CDT...
AT 416 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRYSTAL SPRINGS TO MARTINSVILLE TO BROOKHAVEN...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCKPORT AROUND 425 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 9074 3198 9072 3212 9067 3211 9023
3204 9023 3203 9025 3202 9022 3194 9020
3193 9017 3191 9017 3188 9014 3184 9016
3183 9014 3180 9015 3177 9011 3172 9024
3155 9025
TIME...MOT...LOC 2116Z 283DEG 35KT 3201 9028 3179 9029
3156 9043
HAIL...1.00IN
WIND...60MPH
$$
DHB541
WWUS54 KJAN 082127
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE APR 8 2014
MSC049-082138-
/O.CAN.KJAN.SV.W.0097.000000T0000Z-140408T2145Z/
HINDS MS-
427 PM CDT TUE APR 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HINDS COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3162 9074 3199 9072 3205 9069 3205 9023
3203 9025 3202 9022 3200 9023 3194 9020
3193 9017 3188 9014 3184 9016 3183 9014
3180 9015 3177 9012 3172 9024 3155 9025
TIME...MOT...LOC 2128Z 283DEG 35KT 3198 9015 3176 9016
3153 9030
$$
MSC029-085-082145-
/O.CON.KJAN.SV.W.0097.000000T0000Z-140408T2145Z/
LINCOLN MS-COPIAH MS-
427 PM CDT TUE APR 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COPIAH AND
NORTHERN LINCOLN COUNTIES UNTIL 445 PM CDT...
AT 428 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOPEWELL TO ROCKPORT TO EAST LINCOLN...AND MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF COPIAH AND
NORTHERN LINCOLN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 9074 3199 9072 3205 9069 3205 9023
3203 9025 3202 9022 3200 9023 3194 9020
3193 9017 3188 9014 3184 9016 3183 9014
3180 9015 3177 9012 3172 9024 3155 9025
TIME...MOT...LOC 2128Z 283DEG 35KT 3198 9015 3176 9016
3153 9030
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:45 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 10:45 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT TUE APR 8 2014 .UPDATE...FORECAST FOR TODAY UPDATED TO ADJUST TEMPERATURES AND ADJUST TIMING OF SHOWER AND THUNDERSTORM PROBABILITIES THROUGH MIDDAY. OTHER ADJUSTMENTS MINOR. /BB/ && .DISCUSSION...FOCUSED LIFT ASSOCIATED WITH MID TO UPPER LEVEL DEEP TROUGH AXIS OVER THE AREA IS FORCING A NORTH TO SOUTH ORIENTED BAND OF SHOWERS CURRENTLY MOVING TOWARD THE I-55 CORRIDOR. THERE HAS THUS FAR BEEN VERY LITTLE TO NO LIGHTNING ACTIVITY ASSOCIATED WITH THESE SHOWERS. HIRES MODEL OUTPUT SUGGESTS THIS BAND CONTINUING TO PROGRESS EAST INTO THE AFTERNOON AND EXITING INTO ALABAMA BY MID TO LATE AFTERNOON. MORNING REGIONAL SOUNDINGS SUGGESTS CONVECTIVE TEMPERATURES WILL BE REACHED WHEN SURFACE TEMPS HIT THE 60 TO 65 DEGREE RANGE...WHICH WILL HAPPEN IN PATCHES OVER THE NEXT FEW HOURS EVEN GIVEN RATHER EXTENSIVE CLOUD COVER. THEREFORE...ANTICIPATE AT LEAST SOME MIXING IN OF THUNDERSTORMS WITH MENTIONED SHOWER BAND AS IT PROGRESSES EAST INTO THE AFTERNOON. IN THE WAKE OF THE BAND THERE STILL WILL BE AN IMPULSE OR TWO LEFT TO SWING RAPIDLY DOWN THE WESTERN SIDE OF THE TROUGH OVER OUR REGION...WHICH SHOULD KICK UP AT LEAST SCATTERED SHOWERS AND STORMS INTO THE AFTERNOON IN WESTERN AND CENTRAL ZONES. HIRES HRRR OUTPUT SUGGESTS SOME OF THIS LATTER ACTIVITY COULD PRODUCE SWATHS OF GUSTY WINDS THROUGH 6 TO 7 PM...POSSIBLY OVER 50 MPH...WHICH IS SOMETHING WE WILL HAVE TO KEEP A CLOSE EYE ON. OTHERWISE...THE PREVIOUS FORECAST AND HAZARDOUS WEATHER OUTLOOK HAD A VERY GOOD HANDLE OF THE SITUATION AND NO LARGE ADJUSTMENTS ARE NEEDED. HAIL POTENTIAL AS ADVERTISED SHOULD FAVOR SMALL HAIL SIZES ALTHOUGH A TOP END STORM FOR THE ENVIRONMENT MAY ACHIEVE SOME STONES TO THE SIZE OF QUARTERS. ONE FINAL COMMENT IS THAT LATEST HRRR OUTPUT SHOWS SOME CLUSTERS OF SHOWERS AND STORMS THIS AFTERNOON WHICH WOULD HAVE THE POTENTIAL FOR HEAVY DOWNPOURS...WHICH IS NOT GOOD NEWS CONSIDERING FLOODING SITUATION ONGOING IN PORTIONS OF THE REGION. HOWEVER...LIKELIHOOD OF RAINFALL TOTALS TODAY EXCEEDING AN INCH ARE VERY LOW AND TODAY'S RAINFALL IN GENERAL IS STILL NOT EXPECTED TO SIGNIFICANTLY WORSEN ANY CURRENT FLOODING. /BB/ && .PREV DISCUSSION... /ISSUED 435 AM CDT TUE APR 8 2014/ DISCUSSION... TODAY THROUGH WEDNESDAY NIGHT... HYDROLOGY...MODERATE RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE EXPECTED ON AVERAGE TODAY WITH LOCAL AMOUNTS TO ONE INCH POSSIBLE. THIS RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO SERIOUSLY AGGRAVATE THE CURRENT FLOODING SITUATION...BUT ANY RAIN AT THIS POINT WILL RUN OFF QUICKLY AND POSSIBLY SLOW DOWN THE DRAINAGE PROCESS. /EC/ THERE ARE NO SIGNIFICANT CHANGES REGARDING THE SET-UP FOR TODAY'S MARGINAL SEVERE WEATHER RISK. AN IMPRESSIVELY COLD MID/UPPER LEVEL TROUGH WITH H500 TEMPERATURES ~ -25 DEG C WILL MOVE EAST ACROSS THE LOWER MS VALLEY REGION TODAY. EXPECT A LINE OF SHOWERS AND A FEW THUNDERSTORMS TO INCREASE IN ASSOCIATION WITH LIFT JUST AHEAD OF THE TROUGH AXIS AND MOVE INTO WESTERN PORTIONS OF THE ARKLAMISS BY MID MORNING AND INTO EASTERN MS BY EARLY AFTERNOON. JET ENERGY DIGGING SOUTHWARD AROUND THE WESTERN SIDE OF THE TROUGH WILL ENHANCE CYCLONIC FLOW AND PROVIDE SUPPORT FOR ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MOISTURE IS LIMITED...BUT THE TIMING OF THE TROUGH PASSAGE WILL LINE UP WITH MAXIMUM DAYTIME HEATING TO PRODUCE STEEP LOW-MID LEVEL LAPSE RATES AND SURFACE-BASED CAPE LIKELY EXCEEDING 700 J/KG. THIS COMBINATION OF LIFT AND INSTABILITY WILL YIELD LOW-TOP NEAR SURFACE- BASED THUNDERSTORMS. GIVEN LOW WET BULB ZERO HEIGHTS AROUND 6000 FT..SMALL HAIL WILL BE POSSIBLE WITH JUST ABOUT ANY STORM AND STRONG WIND GUSTS COULD CERTAINLY MIX DOWN GIVEN STEEP SUB-CLOUD LAPSE RATES/ENHANCED DOWNDRAFTS AND 30-35KTS OF LOW-MID LEVEL FLOW DEVELOPING IN THE AFTERNOON. WILL CONTINUE THE HAZARD PRODUCTS AS THEY ARE WITH A MENTION OF MARGINALLY SEVERE HAIL AND 40-50 MPH WIND GUST POTENTIAL. AS WE GO INTO TONIGHT...EXPECT RAPID DIMINISHING OF THE THUNDERSTORM POTENTIAL WITH LOSS OF DAYTIME HEATING AND LIFT ASSOCIATED WITH THE DEPARTING TROUGH. THIS WILL BE FOLLOWED BY A RETURN TO DRY BUT SEASONABLY COOL CONDITIONS THROUGH WEDNESDAY NIGHT. /EC/ THURSDAY THROUGH NEXT TUESDAY...QUIET WEATHER IS CURRENTLY FORECAST FROM THURSDAY THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND AS HIGH PRESSURE BUILDS THROUGH THE FORECAST AREA. SOUTHERLY FLOW AT THE SURFACE AS HIGH PRESSURE POSITIONS ITSELF EAST OF THE REGION...AND QUASI-ZONAL FLOW ALOFT...WILL CAUSE CONDITIONS TO GRADUALLY WARM AND MOISTEN THROUGH THE WEEKEND. CLOUDS AND RAIN CHANCES WILL BE ON THE INCREASE THROUGH SUNDAY AFTERNOON AND INTO MONDAY AS ANOTHER SYSTEM IS PROGGED TO PUSH INTO AND THROUGH THE CWA. JUST AS THE CASE WAS LAST NIGHT...THERE ARE SOME DISAGREEMENTS IN HOW THE GFS AND ECMWF DEVELOP THIS SYSTEM. HOWEVER...BOTH AGREE WITH THEIR TIMING OF SAID SYSTEM IN BRINGING IT INTO THE FORECAST AREA LATE SUNDAY NIGHT AND EXITING IT MONDAY EVENING...WITH RAIN COMING TO AN END MONDAY NIGHT. BEHIND THIS SYSTEM...A COOLER DRIER AIRMASS IS EXPECTED TO ADVECT SOUTH INTO THE FORECAST AREA ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. /19/ && .AVIATION...MOSTLY VFR CEILINGS WILL PREVAIL TODAY DESPITE SCATTERED SHOWERS THROUGH THE AFTERNOON AND ENDING SHORTLY AFTER 09/00Z. SOME MVFR VISIBILITIES WILL EXIST THIS AFTERNOON AT THOSE LOACTIONS THAT MANAGE TO SEE SHOWERS. VFR CONDITIONS SHOULD EXIST FOR THE MAJORITY OF THE NIGHT...BUT SOME MVFR VISIBILITIES WILL BE POSSIBLE IN THE 10-14Z TIMEFRAME FROM FOG./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 41 67 43 / 68 27 0 0 MERIDIAN 65 40 68 38 / 70 42 0 0 VICKSBURG 63 41 67 41 / 73 15 0 0 HATTIESBURG 69 44 69 41 / 70 35 0 0 NATCHEZ 65 40 65 43 / 63 20 0 0 GREENVILLE 63 43 67 45 / 80 15 0 0 GREENWOOD 66 43 67 44 / 70 26 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/26/EC/19
Hazardous weather outlook, Apr 8, 5:45 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT TUE APR 8 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 545 AM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION DURING THE MIDDAY AND AFTERNOON HOURS SHOULD TRIGGER SCATTERED THUNDERSTORMS ACROSS THE REGION. SOME STORMS COULD PRODUCE HAIL UP TO QUARTER SIZE AND WIND GUSTS FROM 40 TO 50 MPH. IN ADDITION...MANY RIVERS AND STREAMS ACROSS THE REGION ARE RUNNING VERY HIGH DUE TO RECENT HEAVY RAINFALL. PLEASE CHECK LATEST FLOOD WARNINGS AND RIVER FLOOD WARNINGS FOR MORE DETAILS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. EC && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 8, 2:34 PM CDT, 1 hour 21 minutes before
LAZ023>026-082020-
TENSAS LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
234 PM CDT TUE APR 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT TUE APR 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES SOUTHEAST OF JIGGER AT 234 PM CDT...MOVING
SOUTHEAST AT 35 MPH.
PEOPLE IN NORTHEASTERN CATAHOULA...NORTHEASTERN CONCORDIA...SOUTHERN
FRANKLIN AND SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3211 9172 3185 9134 3178 9136 3166 9148
3197 9186
TIME...MOT...LOC 1934Z 311DEG 29KT 3198 9170
DHBSpecial weather statement, Apr 8, 2:39 PM CDT, 1 hour 16 minutes before
LAZ024-026-082025-
CONCORDIA LA-CATAHOULA LA-
239 PM CDT TUE APR 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE APR 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 4 MILES NORTH OF WILDSVILLE AT 239 PM CDT...MOVING
SOUTHEAST AT 35 MPH.
PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3184 9176 3165 9150 3162 9152 3159 9150
3159 9143 3158 9140 3154 9144 3152 9152
3145 9152 3138 9146 3136 9148 3139 9155
3143 9155 3141 9158 3139 9158 3166 9190
TIME...MOT...LOC 1939Z 311DEG 29KT 3167 9175
DHBSpecial weather statement, Apr 8, 2:49 PM CDT, 1 hour 6 minutes before
LAZ016-MSZ047-082035-
WARREN MS-MADISON LA-
249 PM CDT TUE APR 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT TUE APR 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF TALLULAH AT 249 PM
CDT...MOVING SOUTHEAST AT 45 MPH.
PEOPLE IN SOUTHWESTERN WARREN COUNTY...AND MADISON PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3248 9132 3225 9076 3216 9082 3216 9085
3213 9084 3211 9088 3213 9091 3210 9093
3209 9091 3208 9094 3219 9117 3222 9112
3225 9113 3225 9118 3222 9123 3232 9142
TIME...MOT...LOC 1949Z 295DEG 37KT 3235 9126
DHBSpecial weather statement, Apr 8, 3:06 PM CDT, 49 minutes before
MSZ060-082050-
ADAMS MS-
306 PM CDT TUE APR 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE APR 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 30 TO 40 MPH WINDS WAS LOCATED 11 MILES NORTHWEST OF NATCHEZ AT
306 PM CDT...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN CENTRAL ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3137 9126 3150 9152 3153 9151 3154 9144
3157 9140 3160 9142 3160 9151 3164 9151
3164 9149 3161 9142 3163 9140 3167 9139
3159 9116 3134 9116
TIME...MOT...LOC 2006Z 297DEG 24KT 3162 9153
DHBSpecial weather statement, Apr 8, 3:28 PM CDT, 27 minutes before
MSZ048-053-054-082115-
HINDS MS-COPIAH MS-CLAIBORNE MS-
328 PM CDT TUE APR 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE APR 8 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF ROCKY SPRINGS AT 328
PM CDT...MOVING SOUTHEAST AT 45 MPH.
PEOPLE IN NORTHEASTERN CLAIBORNE...WESTERN COPIAH AND SOUTHWESTERN
HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3210 9103 3211 9102 3209 9097 3211 9096
3208 9096 3208 9091 3213 9091 3212 9085
3216 9085 3216 9082 3214 9083 3215 9077
3218 9079 3219 9077 3199 9036 3178 9052
TIME...MOT...LOC 2028Z 300DEG 39KT 3212 9087
DHBSpecial weather statement, Apr 8, 3:50 PM CDT, 5 minutes before
MSZ059-061-062-082120-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
350 PM CDT TUE APR 8 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE APR 8 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF UNION
CHURCH TO 12 MILES SOUTHWEST OF BUDE AT 350 PM CDT...MOVING EAST AT
30 MPH.
PEOPLE IN FRANKLIN...SOUTHEASTERN JEFFERSON AND LINCOLN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3133 9107 3179 9084 3178 9073 3170 9073
3170 9041 3169 9041 3169 9038 3170 9037
3171 9024 3157 9024 3134 9036
TIME...MOT...LOC 2050Z 282DEG 28KT 3172 9078 3153 9082
3135 9100
DHBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:00 PM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Holmes, Issaquena, Madison, Rankin and 4 more | 12 hr |
| Apr 7, 11:46 PM CDT | River Flood Warning | JAN | Lauderdale, Newton | 42 hr |
| Apr 8, 11:40 AM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Apr 8, 11:47 AM CDT | Special Weather Statement | JAN | Newton | 33 min |
| Apr 8, 11:58 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 47 min |
| Apr 8, 12:32 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Leake, Scott, Smith | 28 min |
| Apr 8, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 40 min |
| Apr 8, 12:58 PM CDT | Special Weather Statement | JAN | Covington, Neshoba, Newton, Smith, Winston | 32 min |
| Apr 8, 1:28 PM CDT | Special Weather Statement | JAN | Clay, Forrest, Jasper, Jones, Lamar, Neshoba and 3 more | 32 min |
| Apr 8, 1:57 PM CDT | Special Weather Statement | JAN | Clay, Forrest, Jasper, Jones, Newton, Oktibbeha | 28 min |
| Apr 8, 3:06 PM CDT | Special Weather Statement | JAN | Adams | 44 min |
| Apr 8, 3:28 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Apr 8, 3:50 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 30 min |
| Apr 8, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 67 min |
| Apr 8, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 63 min |
| Apr 8, 6:04 PM CDT | Special Weather Statement | JAN | Forrest | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.